MAUDE Adverse Event Report: STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 5150-3-070
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Injury (2348); Malunion of Bone (4529)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: after application of a blue triax (femur, child) with carbon rod and two 4-pin holders, a pin holder on the rod shifted because it was loosened and the fracture healed with a malposition.Additionally reported: revision surgery necessary with plate osteotomy.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The x-rays were received and reviewed by stryker's medical expert.The medical statement regarding this case is the following : "the issue is that there is a very oblique fracture line in the mid-shaft region.The child has, beneath other diagnosis, severe contracts on the muscles and stiff joints due to the amc.Child has been pretreated before the fracture with epiphysiodesis of the distal growth plate, probably to enable positioning in a wheelchair and handling.The fixation is not foreseen to hold this position with continuous traction due to the contracts, therefore it would have been advisable to position at least one screw in the fracture region to ensure the reposition of the fracture." moreover, the device was released in 2005, and has been fulfilling its task since, which lead to its normal wear.The lifetime of the device is not specified, but as stated in the cleaning and sterilization guide : ¿ stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.Based on the above-mentioned observations the case could be classified as user-related.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.
 
Event or Problem Description

Brand Name
4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX 20MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10208376
Report Number0008031020-2020-01803
Device Sequence Number2273159
Product Code KTT
UDI-Device Identifier07613327072822
UDI-Public07613327072822
Combination Product (Y/N)N
PMA/510(K) Number
K910483
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5150-3-070
Device Catalogue Number51503070
Device Lot NumberK14306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer08/20/2020
10/29/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date09/16/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient Weight30